Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 8, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Nov 15, 2021, 2:03 PM MST for 5 counties in Nebraska. It took effect at Nov 16, 2021, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2021, 2:03 PM MST (21:03 UTC)
- In effect from
- Nov 16, 2021, 10:00 AM MST
- Expired
- Nov 16, 2021, 2:20 AM MST
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS83 KLBF 152103 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 303 PM CST Mon Nov 15 2021 NEZ204-206-208-209-161200- /O.NEW.KLBF.FW.W.0011.211116T1700Z-211117T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 303 PM CST Mon Nov 15 2021 /203 PM MST Mon Nov 15 2021/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND ALL OF THE SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM CST /10 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...Between 15 and 20 percent. * Impacts...Any fire start will likely spread rapidly and could be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-219-161200- /O.NEW.KLBF.FW.A.0008.211116T1700Z-211117T0000Z/ Frenchman Basin-Loess Plains- 303 PM CST Mon Nov 15 2021 /203 PM MST Mon Nov 15 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire start will likely spread rapidly and could be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
083 WWUS83 KLBF 160920 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 320 AM CST Tue Nov 16 2021 NEZ210-219-161030- /O.CAN.KLBF.FW.A.0008.211116T1700Z-211117T0000Z/ Frenchman Basin-Loess Plains- 320 AM CST Tue Nov 16 2021 /220 AM MST Tue Nov 16 2021/ ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FRENCHMAN BASIN AND LOESS PLAINS... The National Weather Service in North Platte has cancelled the Fire Weather Watch. Elevated fire weather conditions are expected in this area. The risk of critical fire weather conditions in this area is low. $$ NEZ204-206-208-209-170000- /O.CON.KLBF.FW.W.0011.211116T1700Z-211117T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 320 AM CST Tue Nov 16 2021 /220 AM MST Tue Nov 16 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West and Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 18 percent. * Impacts...Any fire start will likely spread rapidly and could be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Nov 15, 10:17 AM MST, 3 hours 46 minutes earlier.
Area forecast discussion, Nov 15, 10:17 AM MST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1117 AM CST Mon Nov 15 2021 .SHORT TERM...(Today through Tuesday) Issued at 257 AM CST Mon Nov 15 2021 Short term forecast points of interest are above normal temps and elevated to near critical fire weather conditions. At upper levels, a ridge sits across the area and looks to persist in the short term, before moving out for the long term. At the sfc currently, a frontal boundary sits just off to the east of the CWA, while higher pressure lies west of the Rockies. During the day today, a sfc low looks to strengthen and close over the PACNW. Lack of any strong features will leave our current sfc set up pretty stagnant until the system in the NW moves in for the long term. The sfc set up has left the area in westerly flow, allowing for WAA into the CWA. Along with clearing skies, this has led to a forecast of highs ~25 degrees above normal (which is ~50) for this afternoon. This will also make for a nice evening as lows are forecasted to be in the 40s. The well-above normal highs today will lead to elevated fire weather conditions. The driest areas look to be the Panhandle, and SW Nebraska, but one limiter is that winds look to be a slower here. Sustained values will get up around 15 mph from the WSW here, with gusts staying under 20 mph. This has stifled concerns a bit for this afternoon. The warmer conditions are expected to continue for Tuesday afternoon, with widespread 70s forecasted again. As the NW system approaches, will see winds begin to get a bit breezy. In the morning hours, they will remain westerly around 10-15 mph, but quickly speed up into the afternoon to over 20 mph for the Panhandle, Sandhills, and northern Nebraska (remaining around 15 mph for south central to southwest Nebraska). Gusts up to 35 mph are possible in these spots. As such, fire weather conditions are near critical as the drier air is more widespread, and so are the stronger wind gusts. .LONG TERM...(Tuesday night through Sunday) Issued at 257 AM CST Mon Nov 15 2021 Long term forecast points of interest are strong winds for Wednesday and a sharp drop in temperatures. Tuesday evening and into Wednesday, a strong closed sfc low will be located over Saskatchewan with troughing dipping SSE across the central US. Flanking the system to the SW will be a cold front that will push through some time tuesday overnight/Wednesday AM. With the frontal passage, winds will transition from westerly to north northwesterly, bringing in much colder, drier air from Canada. The northwesterly flow at the sfc will advect in cold air at least from Tuesday overnight until Thursday morning. As mentioned in the previous fcst, between Tuesday and Wednesday this will result in a 30 degree difference in high temperatures in some spots! This system will also continue to push in some stronger wind gusts as a strong jet passes through. In collab with neighbors, blended in some stronger wind gusts, with the northern Sandhills and Panhandle seeing the strongest values. Some spots may gust up to 40mph. As the front moves SE out of the CWA Wednesday evening, skies will clear and combined with continued CAA, leave for a chilly night. NBM 1D Viewer shows model agreement is towards the lower end (~25th percentile)...around 16 degrees or so for LBF. Additionally, model guidance has continued to trend downward. As such, went ahead and blended in some cooler temps, leaving almost the entire area in the teens for the overnight. Behind this system (Thursday), low amplitude upper level ridging will work into the area. At the same time, another sfc closed low will hit the PACNW. The ridging will leave for some quiet weather, and highs somewhat near normal (~50), or just below. The sfc low hitting the PACNW Thursday evening, will begin to move east and lead to broad sfc troughing hitting the area Friday evening and into Saturday. Although this disturbance will provide some lift, PWATs will be ~.33", which is in the 25th percentile for this time of year. As such, in agreement with the previous fcst that no precip is expected ATTM, and left inherited POPs. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1117 AM CST Mon Nov 15 2021 Wind is the primary aviation weather concern for western and north central Nebraska. High clouds will continue to stream overhead, which will keep conditions in VFR. West/northwest winds will gust to 20 kts at times this afternoon, then weaken by sunset. Low level wind shear is possible overnight, mainly for the northern terminals (VTN). A strong cold front begins to cross the forecast area Tuesday morning, resulting in a wind switch to northwest and a rapid increase in speed with gusts to 25 kts by 16/18z (north) and slightly delayed to the south. && .FIRE WEATHER... Issued at 257 AM CST Mon Nov 15 2021 Dry air will remain across western Nebraska this week resulting in afternoon humidity falling to around 20 percent today through Friday. Very modest humidity recovery is expected tonight with values between 30 and 60 percent. Tuesday could be problematic for fire weather conditions with temperatures in the 70s and west winds gusting to 35 mph. A strong cold front moving through during the afternoon and evening will present an abrupt shift in wind direction from west to north. The models suggest some high cloudiness will be moving overhead Tuesday afternoon and this could potentially disrupt the daytime heating cycle. Pending the outcome of the forecast today, later forecasts might include a Fire Weather Watch for Tuesday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Snively FIRE WEATHER...CDC
Hazardous weather outlook, Nov 15, 8:36 AM MST, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 936 AM CST Mon Nov 15 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-161545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 936 AM CST Mon Nov 15 2021 /836 AM MST Mon Nov 15 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. The combination of well above normal temperatures, dry air, and gusty west winds will create elevated fire weather conditions today. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Near critical fire weather conditions are expected across western Nebraska Tuesday as temperatures rise into the 70s, west winds gust to 35 mph, and humidity drops to near 20 percent during the afternoon. Dry air will remain across western Nebraska Wednesday through Friday resulting in elevated fire weather conditions. The concern is afternoon humidity falling to around 20 percent. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 2:03 PM MST | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Custer and 16 more | 27 hr |
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.